Extremal Choice Equilibrium: Existence and Purification with Infinite-Dimensional Externalities
We prove existence and purification results for equilibria in which players choose extreme points of their feasible actions in a class of strategic environments exhibiting a product structure. We assume finite-dimensional action sets and allow for infinite-dimensional externalities. Applied to large games, we obtain existence of Nash equilibrium in pure strategies while allowing a continuum of groups and general dependence of payoffs on average actions across groups, without resorting to saturated measure spaces. Applied to games of incomplete information, we obtain a new purification result for Bayes-Nash equilibria that permits substantial correlation across types, without assuming conditional independence given the realization of a finite environmental state. We highlight our results in examples of industrial organization, auctions, and voting.
|Date of creation:||Oct 2011|
|Date of revision:|
|Contact details of provider:|| Postal: |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Balder, Erik J., 2002. "A Unifying Pair of Cournot-Nash Equilibrium Existence Results," Journal of Economic Theory, Elsevier, vol. 102(2), pages 437-470, February.
- M. Khan & Kali Rath & Yeneng Sun, 2006. "The Dvoretzky-Wald-Wolfowitz theorem and purification in atomless finite-action games," International Journal of Game Theory, Springer, vol. 34(1), pages 91-104, April.
- Filipe Martins-da-Rocha, V. & Topuzu, Mihaela, 2008.
"Cournot-Nash equilibria in continuum games with non-ordered preferences,"
Journal of Economic Theory,
Elsevier, vol. 140(1), pages 314-327, May.
- Topuzu, Mihaela & Martins-da-Rocha, Victor-Filipe, 2008. "Cournot–Nash equilibria in continuum games with non-ordered preferences," Economics Papers from University Paris Dauphine 123456789/6544, Paris Dauphine University.
- M Ali Khan & Kali P Rath & Yeneng Sun, 1994.
"On the Existence of Pure Strategy Equilibria in Games with a Continuum of Players,"
Economics Working Paper Archive
381, The Johns Hopkins University,Department of Economics, revised Feb 1997.
- Khan, M. Ali & Rath, Kali P. & Sun, Yeneng, 1997. "On the Existence of Pure Strategy Equilibria in Games with a Continuum of Players," Journal of Economic Theory, Elsevier, vol. 76(1), pages 13-46, September.
- Balder E. J. & Rustichini A., 1994. "An Equilibrium Result for Games with Private Information and Infinitely Many Players," Journal of Economic Theory, Elsevier, vol. 62(2), pages 385-393, April.
- repec:bla:restud:v:73:y:2006:i:4:p:1039-1056 is not listed on IDEAS
- David McAdams, 2006. "Monotone Equilibrium in Multi-Unit Auctions," Review of Economic Studies, Oxford University Press, vol. 73(4), pages 1039-1056.
- Rath, Kali P, 1992. "A Direct Proof of the Existence of Pure Strategy Equilibria in Games with a Continuum of Players," Economic Theory, Springer, vol. 2(3), pages 427-33, July.
When requesting a correction, please mention this item's handle: RePEc:roc:rocher:567. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard DiSalvo)
If references are entirely missing, you can add them using this form.